Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 


Quantitative stability in the isodiametric inequality via the isoperimetric inequality

Authors: Francesco Maggi, Marcello Ponsiglione and Aldo Pratelli
Journal: Trans. Amer. Math. Soc. 366 (2014), 1141-1160
MSC (2010): Primary 51N20
Published electronically: November 21, 2013
MathSciNet review: 3145725
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The isodiametric inequality is derived from the isoperimetric inequality through a variational principle, establishing that balls maximize the perimeter among convex sets with fixed diameter. This principle also brings quantitative improvements to the isodiametric inequality, shown to be sharp by explicit nearly optimal sets.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 51N20

Retrieve articles in all journals with MSC (2010): 51N20

Additional Information

Francesco Maggi
Affiliation: Department of Mathematica, The University of Texas at Austin, RLM 8.100 2515 Speedway Stop C1200, Austin, Texas 78712-1202

Marcello Ponsiglione
Affiliation: Dipartmento di Matematics, “G. Castelnuovo”, “Sapienza Università di Roma”, P.le Aldo Moro 5, I-00185 Roma, Italy

Aldo Pratelli
Affiliation: Department Mathematik, Universität Erlangen-Nürnberg, Cauerstrasse 11, 91058 Erlangen, Germany

Keywords: Isodiametric inequality, geometric inequalities
Received by editor(s): April 26, 2011
Published electronically: November 21, 2013
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.